MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLE

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLE
Catalog Number 01.32.148DH
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 november 2018.Lot 157817: (b)(4) items manufactured and released on 22 april 2016.Expiration date: 2021-01-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on october 26, 2018 by medical affairs director: two years after primary cementless tha the patient laments anterior hip pain and the surgeon decides to change the cup position.The pre-revision radiographs confirm that the cup position (limited anteversion, particularly) may be the cause of pain.It is possible that the cup mobilized slightly immediately after primary surgery, because it was found to be solidly ingrown at 2 years.This problem should not be ascribed to a defect intrinsic to the device.Preliminary investigation performed on november 09, 2018 by r&d product manager: the images show the cup just explanted with blood and biological tissue on its surface.From the images it is not possible to determine any root cause related to the event but, from the received information and images we can probably exclude a failure of the device.
 
Event or Problem Description
About 2 years and 3 months after primary the surgeon revised the patient for a probable early post primary mobilization of the cup successively become very solid with plenty of bony in-growth.The surgery was completed successfully.

Brand Name
MPACT ACETABULAR SHELL Ø48 TWO-HOLE
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8054893
Report Number3005180920-2018-00867
Device Sequence Number1683575
Product Code LPH
UDI-Device Identifier07630030810732
UDI-Public07630030810732
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Catalogue Number01.32.148DH
Device Lot Number157817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR